Alert archive / Alabama / High Wind Warnings in 2022
High Wind Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this high wind warning at Mar 30, 2022, 3:54 AM CDT for 7 counties in Alabama. It took effect at Mar 30, 2022, 4:21 PM CDT. It was in force for 6 hr. 23 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2022, 3:54 AM CDT (08:54 UTC)
- In effect from
- Mar 30, 2022, 4:21 PM CDT
- Expired
- Mar 30, 2022, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Fayette County, AL, Greene County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Sumter County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 4:50 PM CDT | NON-TSTM WND GST 36 | 1 Nne Winfield, AL | MESONET STATION 0531W 0.6 N WINFIELD (WEATHERSTEM). |
| Mar 30, 5:00 PM CDT | NON-TSTM WND GST 22 | 2 Ssw Memphis, AL | MESONET STATION DEEA1 2.2 S MEMPHIS (SCAN). |
| Mar 30, 5:28 PM CDT | NON-TSTM WND DMG | Double Springs, AL | SEVERAL LOCATIONS WITH TREES DOWN ACROSS THE COUNTY. |
| Mar 30, 6:26 PM CDT | NON-TSTM WND GST 27 | 5 Ne Eutaw Rest Area, AL | MESONET STATION TT400 EUTAW. |
| Mar 30, 7:00 PM CDT | NON-TSTM WND DMG | Hamilton, AL | SCATTERED TREES DOWN IN THE COUNTY FROM GRADIENT WINDS. |
| Mar 30, 7:00 PM CDT | NON-TSTM WND DMG | Vernon, AL | SCATTERED TREES DOWN IN THE COUNTY FROM GRADIENT WINDS. |
| Mar 30, 7:59 PM CDT | TSTM WND DMG | 2 Ese Shottsville, AL | SEVERAL TREES WERE DOWN IN THE WESTERN PART OF THE COUNTY AS LINE OF STORMS MOVED THROUGH. |
| Mar 30, 8:00 PM CDT | TSTM WND DMG | 2 Ssw Pine Springs, AL | SCATTERED TREES AND POWER LINES DOWN ACROSS THE WESTERN PART OF THE COUNTY. |
| Mar 30, 8:47 PM CDT | TSTM WND DMG | 3 W York, AL | TREES DOWN ON CR2. |
| Mar 30, 8:51 PM CDT | TORNADO | 3 N York, AL | AN EF-1 TORNADO WAS CONFIRMED IN SOUTHWEST SUMTER COUNTY. THE TORNADO BEGAN NEAR THE INTERSECTION OF GREENWOOD ROAD AND INTERSTATE 20. DAMAGE CONSISTED OF SNAPPED AND UPROOTED TREES AS THE TORNADO MOVED NORTHEASTWARD. THE TORNADO WAS 600 YARDS IN WIDTH AND HAD |
| Mar 30, 8:53 PM CDT | TORNADO | 5 Wsw Livingston, AL | TORNADO DEBRIS SIGNATURE NOTED ON RADAR. DAMAGE REPORTED INCLUDING SNAPPED TREES AND STRUCTURAL DAMAGE. |
| Mar 30, 8:54 PM CDT | TSTM WND DMG | 1 Sw Livingston, AL | TREES AND POWERLINES DOWN ON CR 12 JUST OFF 11. |
| Mar 30, 9:02 PM CDT | TORNADO | 2 Ssw Kirk, AL | DAMAGE TO AT LEAST ONE A MOBILE/MANUFACTURED HOME AND SEVERAL HOMES. TWO BARNS WERE DESTROYED AND ANOTHER BUILDING WAS DESTROYED. VEHICLES WERE ALSO DAMAGED. NUMEROUS TREES WERE SNAPPED OFF OR WERE UPROOTED. PATH LENGTH 16.61 MILES AND 450 YARDS WIDE. |
| Mar 30, 9:02 PM CDT | TORNADO | 3 Ssw Kirk, AL | AN EF-1 TORNADO WAS CONFIRMED IN THE AREA OF EASTERN PICKENS COUNTY TO WESTERN TUSCALOOSA COUNTY. TREES WERE SNAPPED AND UPROOTED WITH SOME STRUCTURAL DAMAGE AS WELL. THE TORNADO WAS 450 YARDS IN WIDTH WITH A PATH LENGTH OF 16.61 MILES. |
| Mar 30, 9:02 PM CDT | TORNADO | 3 Ssw Kirk, AL | CORRECTS PREVIOUS TORNADO REPORT FROM 3 SSW KIRK FOR DATE. AN EF-1 TORNADO WAS CONFIRMED IN THE AREA OF EASTERN PICKENS COUNTY TO WESTERN TUSCALOOSA COUNTY. TREES WERE SNAPPED AND UPROOTED WITH SOME STRUCTURAL DAMAGE AS WELL. THE TORNADO WAS 450 YARDS IN WIDTH |
| Mar 30, 9:03 PM CDT | TSTM WND DMG | 2 Ssw Kirk, AL | DAMAGE TO A MOBILE/MANUFACTURED HOME. POSSIBLE EXTENSION OF THE TDS TRACK NOTED TO THE NORTHEAST. |
| Mar 30, 9:03 PM CDT | TSTM WND DMG | 2 Ssw Kirk, AL | DAMAGE TO A MOBILE/MANUFACTURED HOME. TWO BARNS WERE DESTROYED AND ANOTHER BUILDING WAS DESTROYED. VEHICLES WERE ALSO DAMAGED. POSSIBLE TORNADO. |
| Mar 30, 9:10 PM CDT | TORNADO | 2 Wnw Tishabee, AL | AN EF-1 TORNADO WAS CONFIRMED IN SOUTHWEST MARENGO COUNTY. DAMAGE CONSISTED OF SNAPPED AND UPROOTED TREES. AT LEAST TWO MOBILE/MANUFACTURED HOMES WERE DESTROYED WITH OTHER HOMES SUFFERING FROM ROOF AND SIDING DAMAGE. THE TORNADO WAS 275 YARDS IN WIDTH WITH A P |
| Mar 30, 9:10 PM CDT | TORNADO | 2 Wnw Tishabee, AL | CORRECTS PREVIOUS TORNADO REPORT FROM 2 WNW TISHABEE FOR LOCATION TEXT. AN EF-1 TORNADO WAS CONFIRMED IN SOUTHWEST GREENE COUNTY. DAMAGE CONSISTED OF SNAPPED AND UPROOTED TREES. AT LEAST TWO MOBILE/MANUFACTURED HOMES WERE DESTROYED WITH OTHER HOMES SUFFERING F |
| Mar 30, 9:11 PM CDT | TSTM WND DMG | Tishabee, AL | GREENE COUNTY EMA REPORTS 13 MOBILE/MANUFACTURED HOMES DAMAGED AND AT LEAST 3 DESTROYED. MULTIPLE TREES DOWN IN THE AREA AND POWER REMAINS OUT. AWAITING ADDITIONAL DETAILED INFORMATION. POSSIBLE TORNADO. |
| Mar 30, 9:34 PM CDT | TSTM WND DMG | 4 Ssw Knoxville, AL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 SSW KNOXVILLE. PUBLIC REPORT OF SEVERAL HOUSED DAMAGED, TREES DOWN ON THE CLOVERDALE HARDWARE STORE AND ADDITIONAL STRUCTURAL DAMAGE IN THE AREA. UPDATED FOR ADDITIONAL INFORMATION: AT LEAST 3 HOUSES WITH ROOF DAMAG |
| Mar 30, 9:34 PM CDT | TSTM WND DMG | 4 Ssw Knoxville, AL | PUBLIC REPORT OF SEVERAL HOUSED DAMAGED, TREES DOWN ON THE CLOVERDALE HARDWARE STORE AND ADDITIONAL STRUCTURAL DAMAGE IN THE AREA. TIME AND LOCATION APPROXIMATE. |
| Mar 30, 9:38 PM CDT | TORNADO | 4 Nw Akron, AL | AN EF-1 TORNADO WAS CONFIRMED ALONG FLAG ROAD ON THE WESTERN BANKS OF THE BLACK WARRIOR RIVER. DOZENS OF TREES WERE SNAPPED AND UPROOTED, SOME OF WHICH FELL ONTO HOMES. STRUCTURAL DAMAGE CAUSE DIRECTLY BY WIND WAS ALSO OBSERVED. THE TORNADO WAS 270 YARDS IN LE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802 WWUS74 KBMX 300854 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 354 AM CDT Wed Mar 30 2022 ALZ011>014-022-302100- /O.NEW.KBMX.HW.W.0001.220330T2200Z-220331T0300Z/ /O.EXT.KBMX.WI.Y.0007.220330T1400Z-220330T2200Z/ Marion-Lamar-Fayette-Winston-Pickens- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, and Carrollton 354 AM CDT Wed Mar 30 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, sustained winds 20 to 25 mph with gusts up to 55 mph expected. For the Wind Advisory, sustained winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Marion, Lamar, Fayette, Winston and Pickens Counties. * WHEN...For the High Wind Warning, from 5 PM this afternoon to 10 PM CDT this evening. For the Wind Advisory, from 9 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Strong wind gusts will blow down trees, possibly leading to widespread power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ALZ015-017-023>026-030>035-039>042-302100- /O.EXT.KBMX.WI.Y.0007.220330T1400Z-220331T0600Z/ Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene- Hale-Perry-Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, and Hayneville 354 AM CDT Wed Mar 30 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT THURSDAY... * WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...From 9 AM this morning to 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ018>021-027>029-036>038-043>050-302100- /O.CON.KBMX.WI.Y.0007.220330T1400Z-220331T0900Z/ Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Gadsden, Anniston, Centre, Heflin, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 354 AM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM CDT THURSDAY... * WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...From 9 AM Wednesday to 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 40/Sizemore
2 follow-up statements
336 WWUS74 KBMX 302026 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 326 PM CDT Wed Mar 30 2022 ALZ011>014-022-310300- /O.CON.KBMX.HW.W.0001.220330T2200Z-220331T0300Z/ /O.CON.KBMX.WI.Y.0007.000000T0000Z-220330T2200Z/ Marion-Lamar-Fayette-Winston-Pickens- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, and Carrollton 326 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM CDT UNTIL 10 PM CDT THIS EVENING... * WHAT...For the Wind Advisory, sustained winds 15 to 25 mph with gusts up to 45 mph expected. For the High Wind Warning, sustained winds 20 to 25 mph with gusts up to 55 mph expected. * WHERE...Marion, Lamar, Fayette, Winston and Pickens Counties. * WHEN...For the Wind Advisory, through 5 PM CDT this afternoon. For the High Wind Warning, from 5 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Strong wind gusts will blow down trees, possibly leading to widespread power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ALZ018>021-027>029-036>038-043>050-310600- /O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/ Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Gadsden, Anniston, Centre, Heflin, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 326 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...Through 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ015-017-023>026-030>035-039>042-310600- /O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/ Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene- Hale-Perry-Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, and Hayneville 326 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...Through 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
109 WWUS74 KBMX 302121 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 421 PM CDT Wed Mar 30 2022 ALZ011>014-022-310300- /O.CAN.KBMX.WI.Y.0007.000000T0000Z-220330T2200Z/ /O.EXT.KBMX.HW.W.0001.220330T2121Z-220331T0300Z/ Marion-Lamar-Fayette-Winston-Pickens- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, and Carrollton 421 PM CDT Wed Mar 30 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY IS CANCELLED... * WHAT...sustained winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Pickens, Winston, Marion, Lamar and Fayette Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Wind gusts will blow down trees, possibly leading to widespread power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ALZ030-031-310400- /O.UPG.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/ /O.EXB.KBMX.HW.W.0001.220330T2121Z-220331T0300Z/ Sumter-Greene- Including the cities of Livingston and Eutaw 421 PM CDT Wed Mar 30 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Sumter and Greene Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ALZ018>021-027>029-036>038-043>050-310400- /O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/ Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Gadsden, Anniston, Centre, Heflin, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 421 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...Through 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ015-017-023>026-032>035-039>042-310400- /O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/ Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Hale-Perry- Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, and Hayneville 421 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...Through 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this high wind warning went out at Mar 30, 1:05 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 30, 1:05 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 105 AM CDT Wed Mar 30 2022 .UPDATE... For 06Z Aviation. && .SHORT TERM... /Updated at 0201 PM CDT Tue Mar 29 2022/ Today through Tonight. We're enjoying the pleasant weather today provided to us by a passing mid-level ridge and high pressure centered over the East CONUS. Tropospheric moisture remains limited as will be the case through tonight. There was a remnant area of low-clouds over the Birmingham metro which originated along the coast and has mostly eroded over the last hour as it worked its way northward. This cloud cover did subdue our temperature trends for most of the morning, but temps are beginning to rebound as the clouds erode. Expect filtered sunshine and southerly low-level flow to allow for warming into the upper 70s to mid 80s this afternoon. A shortwave trough will begin ejecting across the Southern Plains tonight, and this will further reinforce WAA with south- southwesterly low-level flow in addition to increasing mid to high level clouds. This will yield mild temperatures tonight with lows generally in the lower 60s west to upper 50s east. Wednesday through Wednesday Night. * No major changes were made to this portion of the short term forecast. A dramatic transition will begin to occur tomorrow morning as the trough moves east and deepens over the Lower MS Valley which will result in the low-level jet intensifying to 70kts by the afternoon. With the surface ridge to our east, the pressure gradient will also be constricted as the trough moves further east. This will result in impactful windy conditions beginning tomorrow morning and increasing throughout the day with gusts reaching magnitudes of 40 to 50 mph by the afternoon. These speeds will certainly be high enough to cause instances of downed trees which could result in property damage or power outages. Continuing into the afternoon, a significant severe weather event still appears likely across Central Alabama as a robust QLCS tracks into Mississippi then west Alabama by late afternoon/early evening and eventually exits the area early Thursday morning. Previous forecast ideology concerning the severe threat remains largely unchanged, and the details shared in the previous discussion are still relevant. Our biggest concern with this event will be the capability for bowing segments along the line to result in strong, damaging straight-line winds which will be aided by eff. bulk shear on the order of 60 kts. The quality of the warm sector still remains the biggest uncertainty, but most hi-res models agree on a thin corridor of low to mid 60s dewpoints correlating to MLCAPE ~500-700 J/kg along the leading edge, mainly across our western & southwestern counties where forecast hodographs display large curvature. The strong kinematic push will force this line of storms through the area rather quickly, and each location may see rain for maybe a 3 to 4 hour period at a time. This will limit a greater flood potential, but some isolated flooding may still occur in the heavier downpours, especially near the I-85 corridor where 2 inches may accumulate. Forecast timing remains on track, and the line of storms should exit the area by 6 AM Thursday morning as the surface low lifts towards the Great Lakes region and the attendant cold front moves east of the area. For more specific details, refer to the previous discussion below. 86 Previous short-term discussion: /Updated at 0327 AM CDT Tue Mar 29 2022/ Wednesday Severe Event. * A significant damaging wind event is possible across Central Alabama Wednesday afternoon into Wednesday night with straight- line gusts of 60-70 mph. A few tornadoes are also possible. * Non-thunderstorm wind gusts of 40-50 mph are possible during the afternoon and evening ahead of the thunderstorm complex. This could lead to tree fall and resultant damage to property and to power outages. By Wednesday morning, the trough to our west will amplify and begin to swing from a positive to a more neutral tilt. An ongoing MCS will then advance east from the ArkLaTex toward the lower Mississippi Valley. By the afternoon, the shortwave is expected to swing to a more negative tilt as both mid-level and low-level jets intensify. The southerly LLJ will position across the Deep South during the afternoon featuring 850 mb flow of 60-70+ kts, and 925 mb flow of 50- 55+ kts. A tight pressure gradient will combine with this strong LLJ leading to windy conditions in the afternoon given expected BL mixing. 40-50 mph gusts will be possible, and this could be quite problematic given vulnerability to fallen trees in the region. The LLJ will coincide with a narrow warm sector containing dewpoints rising into the low to mid 60s, especially into the evening. Highest values likely stay just ahead of the incoming MCS/QLCS. This moisture will combine with afternoon heating to foster MLCAPE of 500- 750 J/kg across MS, where the system is expected to gain intensity and forward speed. The combination of upper-level forcing/dynamics and increasing instability within abundant kinematics will result in a elongated area of thunderstorms capable of producing 60-70 mph wind gusts. The robust LLJ will also support broad hodograph curvature with 300-400 0-1 km SRH, and higher values in the 0-3 km layer. Line-embedded bowing segments/circulations are likely - areas where 0-3 km shear vectors can become line-normal in particular. These features will lead to the greatest damaging wind threat, with a few embedded tornadoes as well. Given the aggressive nature of the MCS/QLCS, damaging wind gusts could be quite widespread across Central Alabama throughout late Wednesday afternoon into Wednesday night. At this time it appears areas along and north of I-59 have the best dynamics/wind energy to work with, and it is here where the most severe potential exists. However, instability continues to be a limiting factor as it generally wanes in the evening. Areas west of I-65 have the best chance of meaningful CAPE to promote stronger thunderstorms/stretching. It is unclear how far east of I-65 the warm sector can go before the convective system out runs it. Nonetheless, all of Central Alabama is poised to see risk, and it could be that wind energy/forcing overcomes limited instability for most of our area. The convective line is expected to gradually weaken later Wednesday night as forcing/dynamics aloft pull to the north. This line should "lay over" and become more parallel to flow aloft, slowing it's progress and leading to areas of higher rainfall potential along and south of I-85. The severe threat will continue, however. By ~6 AM, the system should exit Central Alabama. 1-2" of total rainfall is expected, with locally higher amounts. Some flash flooding will be possible. 40/Sizemore 40 .LONG TERM... /Updated at 0323 PM CDT Tue Mar 29 2022/ Forecast for the end of the week and early next week remains on track. There is chance of showers on Saturday, but expect most locations to remain dry, with the focus for any activity to be closer to the Gulf coast. Still too early for any details on the next front and thunderstorm potential, in the Monday-Tuesday timeframe. 14 Previous long-term discussion: /Updated at 0330 AM CDT Tue Mar 29 2022/ Thursday through Tuesday. Rain will clearing by Thursday morning and skies will be clearing late in the day. Dry air will filter in along with strong northerly flow in the afternoon and evening. Look for zonal flow to return on Friday as the leftover front stall in the northern Gulf of Mexico. A shortwave disturbance will sliding north of the area by Saturday morning. Models continue to slide the best rain chance to the north but there may be just enough lift to get a few scattered showers through the morning, then drying out by the afternoon. A return to dry air again on Sunday with the next system working late Monday and through Tuesday. Will need to keep an eye on this system as we draw closer and showers and storms will be likely and rainfall totals could be quite high. 16 && .AVIATION... 06Z TAF Discussion. High clouds in place will slowly low through the period but remain VFR through at least 00z. The weather concern this period will focus on the wind. Winds will become southeast generally less than 10kts. As the night goes on, a large low level jet develops and will increase winds through the entire atmospheric column. Winds below 2k ft will range from 30-45kts by 12z. These winds slowly drop off through the morning hours. After 18z, the winds start ramping up with some near 50kt winds near the Alabama/Mississippi state line. Following this scenario, have surface winds 10-20kts with gusts 25-40kts by periods end. Due to stronger surface winds, LLWS criteria may still be met by the directional change. Winds aloft are more south to southwest. At any rate, some LLWS was kept in the forecast through 15z. Went ahead and began with some tempo wording for the northern sites and continued the prob30 in the south. NOTE: Amend not sked added to ASN for COMMS issues. 16 && .FIRE WEATHER... Rain chances increase Wednesday afternoon, with a line of strong to severe storms expected to move through the area overnight. 20 ft winds increase tomorrow, nearing 20 mph by mid day. Moisture returns to the area and expect minimum RH values in the 32-49 percent range on Wednesday. Widespread rainfall is expected Wednesday night, with drier conditions returning by Friday. Minimum RH values Friday afternoon will be in the 28-35 percent range, with northerly 20ft winds at 4-7mph. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 82 56 73 40 67 / 10 100 10 0 0 Anniston 83 58 75 42 69 / 0 100 10 0 0 Birmingham 83 57 72 43 69 / 10 100 0 0 0 Tuscaloosa 85 56 73 43 71 / 30 90 0 0 0 Calera 84 57 73 45 71 / 10 100 0 0 0 Auburn 82 60 77 47 72 / 0 90 30 0 0 Montgomery 86 62 77 46 74 / 10 100 10 0 0 Troy 85 63 80 49 74 / 0 100 30 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory from 9 AM this morning to 4 AM CDT Thursday for the following counties: Autauga...Barbour...Bibb...Blount... Bullock...Calhoun...Chambers...Cherokee...Chilton...Clay... Cleburne...Coosa...Dallas...Elmore...Etowah...Fayette...Greene... Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo... Marion...Montgomery...Perry...Pickens...Pike...Randolph... Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Mar 29, 6:12 AM CDT, 21 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 612 AM CDT Tue Mar 29 2022 ALZ011>015-017>050-301415- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 612 AM CDT Tue Mar 29 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are likely late Wednesday afternoon into Wednesday night across all of Central Alabama. Primary threats include damaging wind gusts and tornadoes. Non thunderstorm wind gusts of 40 to 50 mph are possible Wednesday afternoon into Wednesday night. Higher gusts could lead to fallen trees or tree limbs resulting in property damage or power outages. Locally heavy rainfall will also be possible Wednesday evening into Wednesday night which could lead to flash flooding in low lying or poor drainage areas. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Wednesday and Wednesday night.
Nearby
High Wind Warnings in Alabama, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.